advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Newburgh, New York,USA:

My six-year-old grandson wears a pump. Sometimes his infusion set comes off when he sweats. What can I do to prevent this? I would like to take him swimming.

Also, where can I find a summer camp to accommodate him?

Answer:

Pump sites should last two to three days. If not, we usually see that the issue is one of three things: First, soap that is moisturizing such a Dove or any moisturizing liquid or bar soaps. Use a non-moisturizing soap and most of the time this fixes the issue. Second, If you use numbing cream such as Emla or ElaMax, you must wash this off completely before inserting the infusion set. Wiping it off is not enough. Use a washcloth and a liquid antibacterial soap.Or, third, sunscreen can make infusion sets come off. Summer is a great time to rotate to the buttocks where sunscreen will not be an issue.

NB

[Editor's comment:

Please see our listing of Camps in New York. You should be able to find other camps through the Google or Yahoo web sites. You would have to contact the camps directly to determine if they would be appropriate for your grandson.

BH]

DTQ-20100628215338
Original posting 14 Jul 2010
Posted to Insulin Pumps and Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Wednesday July 14, 2010 09:49:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.